Alert archive / Ohio / Wind Advisories in 2019
Wind Advisory 8, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Apr 14, 2019, 4:06 AM EDT for 26 counties in Ohio; 12 counties in Kentucky; Dearborn County, Ohio County, Switzerland County, Indiana. It took effect at Apr 14, 2019, 10:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2019, 4:06 AM EDT (08:06 UTC)
- In effect from
- Apr 14, 2019, 10:00 AM EDT
- Expired
- Apr 14, 2019, 5:56 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
All 41 counties
Dearborn County, IN, Ohio County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 15 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS71 KILN 140806 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 406 AM EDT Sun Apr 14 2019 INZ074-075-080-KYZ089>100-OHZ044>046-051>056-061>065-070>074- 077>082-088-141700- /O.NEW.KILN.WI.Y.0008.190414T1400Z-190415T0100Z/ Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- Including the cities of Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 406 AM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from 10 AM this morning to 9 PM EDT this evening. * WINDS...South winds 15 to 25 mph with gusts up to 50 mph. * TIMING...This morning into this evening. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
3 follow-up statements
051 WWUS71 KILN 141402 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1002 AM EDT Sun Apr 14 2019 INZ074-075-080-KYZ089>100-OHZ044>046-051>056-061>065-070>074- 077>082-088-142300- /O.CON.KILN.WI.Y.0008.000000T0000Z-190415T0100Z/ Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- Including the cities of Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1002 AM EDT Sun Apr 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...South winds 15 to 25 mph with gusts up to 50 mph. * TIMING...This morning into this evening. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
546 WWUS71 KILN 142112 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 512 PM EDT Sun Apr 14 2019 INZ074-075-080-KYZ089>096-OHZ044-051-061-070-071-077-142215- /O.CAN.KILN.WI.Y.0008.000000T0000Z-190415T0100Z/ Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell- Owen-Grant-Pendleton-Logan-Miami-Montgomery-Butler-Warren- Hamilton- Including the cities of Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Bellefontaine, Troy, Piqua, Tipp City, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, and Cincinnati 512 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Wind Advisory. Although winds will remain gusty between 25 and 35 mph tonight, these values will be below Wind Advisory thresholds. Therefore, the Wind Advisory has been cancelled. $$ KYZ097>100-OHZ045-046-052>056-062>065-072>074-078>082-088-150100- /O.CON.KILN.WI.Y.0008.000000T0000Z-190415T0100Z/ Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Champaign-Clark- Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield- Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Marysville, Delaware, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Wilmington, Blanchester, Chillicothe, Logan, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 512 PM EDT Sun Apr 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...South winds 15 to 25 mph with gusts up to 50 mph. * TIMING...This this evening. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
176 WWUS71 KILN 142156 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 556 PM EDT Sun Apr 14 2019 KYZ097>100-OHZ045-046-052>056-062>065-072>074-078>082-088-142300- /O.CAN.KILN.WI.Y.0008.000000T0000Z-190415T0100Z/ Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Champaign-Clark- Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield- Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Marysville, Delaware, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Wilmington, Blanchester, Chillicothe, Logan, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 556 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Wind Advisory. Although winds will remain gusty between 25 and 35 mph tonight, these values will be below Wind Advisory thresholds. Therefore, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:24 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 14, 2:24 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 224 AM EDT Sun Apr 14 2019 .SYNOPSIS... Strong low pressure will move from the lower Mississippi River Valley to northwest Ohio tonight into Sunday. As this occurs, a warm front will lift north into the region followed by a cold front late in the day Sunday. The low will continue to track northeast toward New England Sunday night while the trailing cold front moves through the remainder of the area. Showers and thunderstorms will occur tonight into Sunday, with the potential for severe storms Sunday afternoon into early Sunday evening. Drier and cooler conditions will return to the area on Monday as high pressure slowly builds back into the Ohio Valley. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Latest radar loop is showing area of showers lifting up through central KY and srn IN. This is a little quicker and farther east than earlier models runs were showing. Adjusted the PoPs to brings these showers up through the Cincy Tri-State over the next few hours. Later tonight additional showers with embedded thunderstorms will work into the region. Still expecting some moderate heavy rain. Adjusted lows, especially in the northwest tonight. Lows will be mid 40s in the northwest and the mid to upper 50s in the south. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... Models are coming into better agreement for severe weather potential on Sunday. Strong low pressure will move northeast from the lower Ohio Valley to northwest Ohio by late Sunday afternoon. Widespread showers and embedded thunderstorms will be ongoing during the morning hours as a strong, moist LLJ pivots east. As this occurs, a warm front will being to lift north into the region, and then move as far northwest as our far northwest CWFA where the low will eventually track toward. The airmass is expected to destabilize fairly quickly in the warm sector behind the initial large band of showers and embedded thunderstorms Sunday afternoon. This is indicated nicely on the 12Z NAM model sounding forecast at 20Z for KILN. Deep layer shear will be in place, 70-90 knots between 0-6 km, and even 50-60 knots between 0-3 km. Hodographs indicate nice clockwise turning of winds with height in part to the proximity of the nearby surface low. MLCAPEs of ~ 1000 J/kg is also forecast. These parameters will set the stage for showers and thunderstorms as they develop along and ahead of a trailing cold front as it moves from west to east through our region Sunday afternoon into early Sunday evening. High resolution models indicate convective lines/bowing segments, and perhaps some discrete supercells. This will result in damaging winds being the main severe weather threat. However, a few tornadoes may occur given the setup (discrete supercells), especially along and southeast of I-71 where SRH values are the highest. In addition, isolated large hail may occur, given rotating updrafts, and locally heavy rain/localized flash flooding may result after the morning widespread rainfall of 1 to 1.5 inches (making for moist soils). These threats have been placed in the latest HWO. Highs on Sunday will range from the mid 50s far northwest, to perhaps the lower to mid 70s across the southeast. It will also become breezy to locally windy on the synoptic scale with wind gusts between 25 and 35 mph in the warm sector. For Sunday night, as the low continues on its track northeast toward New England, the cold front will move east of our area during the early evening, bring the end to the severe weather threat. CAA and a few/scattered showers will be possible during the evening, with pcpn tapering off from west to east overnight. Post-frontal stratocumulus will remain. Winds will be gusty between 25 and 35 mph. Temperatures will cool off with lows bottoming out from the lower 30s northwest to the upper 30s southeast. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Shower activity early Monday will be before daybreak as the upper trough is east of the CWA and the surface low well into New England. High pressure will be building in with a clearing sky, but the coldest highs of the forecast will occur on this day, only reaching the low to mid 50s. Temperatures will rebound overnight and work back to above normal, particularly on nighttime lows as south winds prevail and pump in a moist feed to the Ohio Valley. Long range models diverge significantly in the broad pattern for the latter part of the week, but increased chances of showers and likely some thunderstorms seems the most likely scenario, increasing Wednesday night and becoming likely by Thursday. The evolution of the surface low and placement of the upper low pressure centers really begin to diverge at this point and forecast just includes chance pops with above normal temperatures. Readings will cool again on Friday after the rain, but the uncertainty of the models is difficult to say whether or not it will be a sharp dropoff or not. Attm, feel that the forecast may be too cool for the late week into next weekend. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Showers will overspread the TAF sites overnight. Some embedded thunder will be possible late in the overnight hours and into the early daytime morning hours. There will then be a lull or decrease in precipitation before thunderstorms develop and move through the TAF sites during the afternoon hours. Shower activity will linger into the evening and overnight hours Sunday night. Winds will continue to increase and become gusty. Off and on wind gusts are expected through the TAF period with the strongest gusts during the daytime hours. Cigs will gradually lower into the MVFR category and vsbys will be reduced with heavier shower and thunderstorm activity. OUTLOOK...MVFR ceilings expected to linger into Sunday night and Monday morning. MVFR conditions are also possible Wednesday night and Thursday. Thunderstorms possible Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Sites SHORT TERM...Hickman LONG TERM...Franks AVIATION...Novak
Hazardous weather outlook, Apr 13, 3:18 PM EDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 318 PM EDT Sat Apr 13 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-042>046-051>056- 060>065-070>074-077>082-088-141100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 318 PM EDT Sat Apr 13 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe weather will be possible Sunday afternoon into early Sunday evening. Damaging winds will be the primary severe weather threat. However, isolated large hail, a few tornadoes, and localized flash flooding will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed on Sunday. OHZ034-035-141100- Mercer-Auglaize- 318 PM EDT Sat Apr 13 2019 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of rain may lead to some localized flooding issues on Sunday. In addition, there is an isolated risk for a strong or severe storm Sunday afternoon. Damaging winds would be the main severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:07 PM EDT | Special Weather Statement | ILN | Butler, Hamilton | 23 min |
| Apr 14, 2:27 PM EDT | Special Weather Statement | ILN | Montgomery | 33 min |
| Apr 14, 3:00 PM EDT | Special Weather Statement | ILN | Champaign, Clark | 30 min |
| Apr 14, 3:10 PM EDT | Tornado Warning | ILN | Champaign, Clark | 35 min |
| Apr 14, 3:31 PM EDT | Special Weather Statement | ILN | Clark | 29 min |
| Apr 14, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Union | 25 min |
| Apr 14, 3:40 PM EDT | Special Weather Statement | ILN | Hardin | 35 min |
| Apr 14, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Montgomery, Preble | 45 min |
| Apr 14, 3:49 PM EDT | Special Weather Statement | ILN | Pike | 26 min |
| Apr 14, 3:52 PM EDT | Special Weather Statement | ILN | Champaign | 23 min |
| Apr 14, 3:52 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Union | 16 min |
| Apr 14, 3:57 PM EDT | Special Weather Statement | ILN | Pickaway | 33 min |
| Apr 14, 4:00 PM EDT | Special Weather Statement | ILN | Clinton | 30 min |
| Apr 14, 4:09 PM EDT | Special Weather Statement | ILN | Licking | 21 min |
| Apr 14, 4:10 PM EDT | Special Weather Statement | ILN | Licking | 20 min |
| Apr 14, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Pike, Ross | 47 min |
| Apr 14, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Darke, Logan, Miami, Shelby | 50 min |
| Apr 14, 4:27 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 48 min |
| Apr 14, 4:30 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| Apr 14, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton, Warren | 37 min |
| Apr 14, 4:46 PM EDT | Special Weather Statement | ILN | Champaign, Miami | 44 min |
| Apr 14, 5:07 PM EDT | Special Weather Statement | ILN | Champaign, Hardin, Logan, Union | 38 min |
| Apr 14, 5:09 PM EDT | Special Weather Statement | ILN | Clinton, Warren | 36 min |
| Apr 14, 5:31 PM EDT | Special Weather Statement | ILN | Fayette, Greene | 29 min |
| Apr 14, 5:37 PM EDT | Special Weather Statement | ILN | Union | 38 min |
| Apr 14, 6:28 PM EDT | Special Weather Statement | ILN | Licking | 47 min |
| Apr 14, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 42 min |
| Apr 14, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 36 min |
| Apr 14, 3:04 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 41 min |
Nearby
Wind Advisories in Ohio, 2019Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.